A Fast Adaptive Multipole Algorithm in Three Dimensions

H. Cheng, L. Greengard, V. Rokhlin

Research output: Contribution to journalArticlepeer-review


We present an adaptive fast multipole method for the Laplace equation in three dimensions. It uses both new compression techniques and diagonal forms for translation operators to achieve high accuracy at a reasonable cost.

Original languageEnglish (US)
Pages (from-to)468-498
Number of pages31
JournalJournal of Computational Physics
Issue number2
StatePublished - Nov 1 1999


  • Adaptive algorithms
  • Fast multipole method
  • Laplace equation
  • Translation operators

ASJC Scopus subject areas

  • Numerical Analysis
  • Modeling and Simulation
  • Physics and Astronomy (miscellaneous)
  • General Physics and Astronomy
  • Computer Science Applications
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'A Fast Adaptive Multipole Algorithm in Three Dimensions'. Together they form a unique fingerprint.

Cite this